Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 53, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 1, 2015, 3:23 PM CDT for 4 counties in Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2015, 3:23 PM CDT (20:23 UTC)
- Expired
- Apr 1, 2015, 3:55 PM CDT
- In force
- 32 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Barry County, MO, Christian County, MO, Lawrence County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 3:35 PM CDT | HAIL 1 | Crane, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS53 KSGF 012023
SVRSGF
MOC009-043-109-209-012130-
/O.NEW.KSGF.SV.W.0053.150401T2023Z-150401T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT WED APR 1 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARRY COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN STONE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 430 PM CDT
* AT 321 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF CRANE...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BILLINGS...BOAZ...CLEVER...CRANE...ELSEY...HURLEY...MARIONVILLE AND
WHEELERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3681 9371 3684 9372 3690 9370 3711 9361
3710 9360 3709 9331 3697 9335 3691 9340
3686 9348 3680 9361 3679 9366
TIME...MOT...LOC 2024Z 215DEG 24KT 3685 9362
HAIL...1.25IN
WIND...<50MPH
$$
CRAMER2 follow-up statements
105
WWUS53 KSGF 012040
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 PM CDT WED APR 1 2015
MOC009-109-012049-
/O.CAN.KSGF.SV.W.0053.000000T0000Z-150401T2130Z/
BARRY MO-LAWRENCE MO-
340 PM CDT WED APR 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAWRENCE AND
NORTHEASTERN BARRY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3687 9356 3689 9358 3692 9359 3698 9357
3710 9351 3709 9331 3697 9335 3691 9340
3686 9348
TIME...MOT...LOC 2039Z 215DEG 24KT 3691 9352
$$
MOC043-209-012130-
/O.CON.KSGF.SV.W.0053.000000T0000Z-150401T2130Z/
CHRISTIAN MO-STONE MO-
340 PM CDT WED APR 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STONE AND NORTHWESTERN CHRISTIAN COUNTIES UNTIL 430 PM CDT...
AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CRANE...AND
MOVING NORTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...PUBLIC.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BOAZ...CLEVER...CRANE AND HURLEY.
QUARTER SIZE HAIL WAS OBSERVED IN CRANE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3687 9356 3689 9358 3692 9359 3698 9357
3710 9351 3709 9331 3697 9335 3691 9340
3686 9348
TIME...MOT...LOC 2039Z 215DEG 24KT 3691 9352
HAIL...1.00IN
WIND...<50MPH
$$
CRAMER733
WWUS53 KSGF 012055
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
355 PM CDT WED APR 1 2015
MOC043-209-012106-
/O.CAN.KSGF.SV.W.0053.000000T0000Z-150401T2130Z/
CHRISTIAN MO-STONE MO-
355 PM CDT WED APR 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STONE AND
NORTHWESTERN CHRISTIAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3687 9356 3689 9358 3692 9359 3698 9357
3710 9351 3709 9331 3697 9335 3691 9340
3686 9348
TIME...MOT...LOC 2056Z 215DEG 24KT 3700 9344
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 12:58 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 1, 12:58 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT Wed Apr 1 2015 .UPDATE... Issued at 1236 PM CDT WED APR 1 2015 A well defined MCV is currently moving out of northeast Oklahoma into southwest Missouri this afternoon. Have increased pops for southwest and southern Missouri for the rest of the afternoon and evening. There is a slight risk for severe storms with large hail the main threat followed by some damaging wind gusts potential. Most of the convection will be decreasing and moving out of the area later this evening with fairly quiet weather for the overnight hours. && .SHORT TERM...(Today and Tonight) Issued at 335 AM CDT WED APR 1 2015 Our weather will become increasingly unsettled today as a shortwave trough tracks northeast from western Oklahoma and a warm front lifts northward. Convection was ongoing this morning across central and portions of eastern Oklahoma. This activity will continue a diminishing trend as it spreads northeastward toward the Ozarks. However expect activity to become invigorated during the day with the help of surface heating and the approach of the shortwave. The result will be isolated to scattered showers and thunderstorms today with the greatest coverage across far southern Missouri. Deep layer shear will be relatively weak today and the risk for severe storm development is low. Cloud cover and scattered convection will impact temperatures today but expect 70s area wide. A broad upper level trough will take shape out west into the northern Plains today into tonight in response to a strong zonal jet stream. A lead shortwave will track into the northern Plains tonight while a front takes across the Plain states. Widespread convection will develop along this front tonight then spread southeastward. The leading edge of this activity will reach southeastern Kansas into central Missouri late tonight into early Thursday morning. Expect this activity to be in a diminishing mode and present only a limited risk for severe weather late tonight into early Thursday morning. .LONG TERM...(Thursday through Tuesday) Issued at 335 AM CDT WED APR 1 2015 The cold front will continue a slow southward migration toward the Ozarks Thursday while the upper pattern becomes increasingly zonal. Lingering morning convection and cloud debris will have an impact on warming potential and the extent of surface destabilization Thursday afternoon as the front nearly stalls from southeastern Kansas into central Missouri. However a continued moistening of the air mass, steepening lapse rates and at least some surface heating will yield afternoon CAPE values around 1500 J/KG. This along with increasing deep layer shear on the order of 40 to 50 kts will be supportive of robust updrafts and the risk for strong to severe storms mainly across southern Missouri. Expect the convection to continue if not increase into Thursday evening as a low amplitude shortwave trough approaches from the west. Hail and damaging winds look to be the primary risk with any severe storms that develop. Veering low level flow will be an inhibiting factor to tornadic potential. The potential for multiple rounds of rainfall and training convection could lead to heavy rainfall totals and the risk for flooding. Total rainfall amounts of one to two inches could be common. The flood potential will be closely monitored. The primary shortwave trough axis will swing across the region Friday which will push the cold front to the south. Rain and perhaps some embedded thunder will linger into Friday morning with rainfall diminishing from the west during the day. The lingering precipitation coupled with cold air advection will lead to a much cooler day. Dry weather will return Saturday and Sunday but temperatures will remain on the cooler side. Friday night will be the coldest night with lows falling into the lower and middle 30s which could result in a risk for frost. Active weather will return early into the middle of next week as another upper level trough evolves to our west. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1236 PM CDT WED APR 1 2015 An upper level disturbance is moving across the Missouri Ozarks this afternoon and evening. This will bring scattered convection to all terminals for the rest of the afternoon into the early evening hours. Have mentioned VCTS and CB for the rest of the afternoon with tempo groups to cover TSRA. Mostly VFR conditions expected through this evening with a gradual decrease to MVFR ceilings late tonight into tomorrow morning. Have included PROB30 for TS late tomorrow morning as the next round of potential convection moves into the area. South and southeast winds will remain breezy and gusty up to 25 knot possible. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Griffin SHORT TERM...Foster LONG TERM...Foster AVIATION...Griffin
Hazardous weather outlook, Apr 1, 12:11 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1211 PM CDT WED APR 1 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1211 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FIRE WEATHER RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE AND WARM FRONT MOVE ACROSS THE AREA. A FEW SEVERE STORMS MAY DEVELOP WITH HAIL TO THE SIZE OF HALF DOLLARS AND LOCALIZED WIND GUSTS UP TO 60 MPH. THE GREATEST COVERAGE OF STORMS WILL BE ACROSS FAR SOUTHERN MISSOURI THIS AFTERNOON. SOUTHERLY WINDS WILL GUST TO AROUND 35 MPH ACROSS SOUTHEASTERN KANSAS INTO SOUTHWESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PERIODS OF THUNDERSTORMS ARE EXPECTED FROM LATE TONIGHT THROUGH EARLY FRIDAY WITH THE APPROACH AND PASSAGE OF A COLD FRONT. STRONG TO POTENTIALLY SEVERE STORMS MAY DEVELOP THURSDAY INTO THURSDAY EVENING WITH DAMAGING WINDS AND HAIL THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL AND THE POTENTIAL FOR LOCALIZED FLOODING MAY DEVELOP LATER THURSDAY. NORTHWESTERLY WINDS MAY GUST UP TO 30 MPH ON FRIDAY BEHIND THE COLD FRONT. SOUTHERLY WINDS WILL RETURN ON SUNDAY WITH SOME GUSTS TO NEAR 30 MPH DURING THE AFTERNOON. THERE WILL BE PERIODIC THUNDERSTORM CHANCES FROM SUNDAY NIGHT INTO NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR AREAS ALONG AND SOUTH OF I-44 ACROSS SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Local storm report, Apr 1, 2:10 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL ROCKY COMFORT 36.75N 94.09W
04/01/2015 E0.75 INCH MCDONALD MO POST OFFICE
&&
MTERRYLocal storm report, Apr 1, 2:34 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL WHEATON 36.76N 94.06W
04/01/2015 E1.00 INCH BARRY MO PUBLIC
QUARTER SIZED HAIL REPORTED AT WHEATON HIGH SCHOOL.
&&
RFRYELocal storm report, Apr 1, 2:38 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
238 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL PURDY 36.82N 93.92W
04/01/2015 E1.00 INCH BARRY MO TRAINED SPOTTER
&&
RFRYELocal storm report, Apr 1, 2:51 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 4 WSW STRAFFORD 37.25N 93.18W
04/01/2015 M1.00 INCH GREENE MO NWS EMPLOYEE
&&
RFRYELocal storm report, Apr 1, 3:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 1 N BUTTERFIELD 36.76N 93.91W
04/01/2015 M1.00 INCH BARRY MO BROADCAST MEDIA
&&
RFRYELocal storm report, Apr 1, 3:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WHEATON 36.76N 94.06W
04/01/2015 E1.50 INCH BARRY MO BROADCAST MEDIA
&&
RFRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 12:40 PM CDT | Special Weather Statement | SGF | Newton | 35 min |
| Apr 1, 12:58 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 47 min |
| Apr 1, 1:44 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 46 min |
| Apr 1, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 49 min |
| Apr 1, 2:44 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 25 min |
| Apr 1, 4:20 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 55 min |
| Apr 1, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 41 min |
| Apr 1, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 39 min |
| Apr 1, 5:53 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.